Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What can be the cause of honey comb markings on abdomen and large bruise on left lower side ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My husband had honeycomb markings on his abdomine and a large bruise on his left lower side . . should we be concerned?
Posted Tue, 1 May 2012 in Skin Hair and Nails
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

A bruise happens because of trauma when blood from the ruptured capillaries (small blood vessels) near the skin's surface escapes by leaking out under the skin. Based on your husband’s symptoms, a few possibilities need to be ruled out which can cause a sudden bruise without any trauma. These include:

1)     Anemia and deficiency of vitamins C, K, B12, or folic acid
2)     Bleeding and clotting defects
3)     Liver disease
4)     Any malignancy including Hodgkin's disease and leukemia

Since your husband is having honey comb like pattern on the abdomen, it is very important to rule out any liver cause and portal hypertension also.

The most common cause of portal hypertension is cirrhosis of the liver. Cirrhosis results from scarring of a liver injury caused by hepatitis, alcohol abuse, or other causes of liver damage.

Your husband needs an evaluation from a physician and his liver function tests done to rule out the liver causes.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor